Nclex-rn Readiness Test 7
Tutor Mode
Nclex-rn Readiness Test 7
The nurse in the medical-surgical unit is observing the telemetry monitor for assigned clients. Which client condition change requires immediate notification to the primary healthcare provider (PHCP)? A client
Choice B is correct. Ventricular tachycardia (VT) is an ominous dysrhythmia that may portend the client clinically deteriorating. Following a cardiac catheterization, the client is at risk for an array of complications, including hemorrhage, cardiac dysrhythmias, and reinfarction. Although brief, these two runs of VT need to be reported to the PHCP immediately, so prescribed medications such as amiodarone may be given to prevent further ventricular irritability.
Choices A, C, and D are incorrect. PVCs are generally benign and may occur with anxiety, central nervous stimulants, or electrolyte imbalances. The individual experiencing a PVC may experience a brief palpitation. If the PVCs continue to persist, the PHCP may order magnesium and potassium levels because low levels of either may trigger PVCs. Rate control is a goal for a client with atrial fibrillation. The client's rate has decreased within the normal range (60-100/minute) and does not require an immediate PHCP notification. Reflex sinus tachycardia is common with nitroglycerin because of the significant vasodilation triggers an increased heart rate to maintain appropriate cardiac output.
Ventricular tachycardia may present with or without a pulse. Thus, the nurse must assess the client before intervening.
✓ For a client with ventricular tachycardia (VT) and a pulse, the nurse should remain with the client and anticipate a prescription for intravenous (IV) amiodarone or lidocaine.
✓ Another treatment for VT with a pulse will be cardioversion if the prescribed medications are unavailable or ineffective.
✓ For a client with ventricular tachycardia and no pulse, the nurse should remain with the client and perform high-quality CPR.
✓ The priority treatment for pulseless ventricular tachycardia would be prompt defibrillation.